MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILLSL 6/5 SHORT; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILLSL 6/5 SHORT; MISC ORTHO SURGICAL INSTR
Model Number 395.921
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Event or Problem Description
Device report from synthes, reports an event in (b)(6) as follows: it was reported that on an unknown date, 6mm/5mm sleeves distal outside diameter was found to be too large and were found to not slide through corresponding 8mm/6mm sleeves.The discrepancy was discovered when they were received.Instruments were never used in any activity.There is no patient involvement.This complaint involves two (2) devices.This report is for one (1) 6.0mm/5.0mm threaded drill sleeve-short.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary these 6mm/5mm sleeves distal out side diameter is just too large and won't slide in corresponding 8mm/6mm sleeves.Defective original milling.They were received brand new.Event was discovered after reception from depuy synthes in markham.Instruments has never been used in any activity.Investigation flow: device interaction/functional.Visual inspection: visual inspection showed no issues with the instrument, no damage was noted.Functional test: the complaint condition could not be replicated as the other corresponding [handle for drill sleeve (395.911)] part was not returned and therefore could not be tested.Dimensional inspection: based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint as it was unconfirmed.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6- part: 395.921; lot: l858666; manufacturing site: hägendorf.Release to warehouse date: 19.June 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILLSL 6/5 SHORT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9406003
Report Number2939274-2019-62459
Device Sequence Number19445527
Product Code LXH
UDI-Device Identifier10886982200921
UDI-Public(01)10886982200921
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number395.921
Device Catalogue Number395.921
Device Lot NumberL858666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer12/24/2019
01/16/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/10/2020
01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1